Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 113, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 30, 2025, 5:00 PM MDT for Otero County, New Mexico. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2025, 5:00 PM MDT (23:00 UTC)
- Expired
- Jul 30, 2025, 7:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 51 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:00 PM MDT | FLASH FLOOD | 14 Ne Mescalero, NM | Public report of high water flowing out of Bear Canyon, burn scar flooding of Cherokee Mobile Village and US-70 in Ruidoso Downs. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
958
WGUS54 KEPZ 302300
FFWEPZ
NMC035-310100-
/O.NEW.KEPZ.FF.W.0113.250730T2300Z-250731T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
500 PM MDT Wed Jul 30 2025
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
The Salt Fire Burn Scar in...
Northern Otero County in south central New Mexico...
* Until 700 PM MDT.
* At 500 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Salt Fire Burn Scar. Between 0.3 and 0.5
inches of rain have fallen. Additional rainfall amounts up to 1
inch are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Salt Fire Burn Scar, into canyons flowing north
towards Cherokee Bill Canyon and US Highway 70. These side canyons
include Bear, Snow, and Fence Canyons. Portions of Highway 70
between Apache Summit and the Lincoln County line may be impacted.
The debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Salt Fire
Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Salt Fire Burn Scar.
* Some locations that will experience flash flooding include...
Snow Canyon, Bear Canyon, Fence Canyon and Portions of US Highway
70 between Apache Summit and the Otero-Lincoln County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Salt Fire Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
&&
LAT...LON 3326 10561 3326 10565 3324 10569 3324 10572
3329 10568 3331 10566 3331 10565 3331 10564
3331 10563 3331 10561 3331 10560 3330 10558
3327 10559
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AB1 follow-up statement
375
WGUS74 KEPZ 310051
FFSEPZ
Flash Flood Statement
National Weather Service El Paso Tx/Santa Teresa NM
651 PM MDT Wed Jul 30 2025
NMC035-310101-
/O.EXP.KEPZ.FF.W.0113.000000T0000Z-250731T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Otero NM-
651 PM MDT Wed Jul 30 2025
...FLASH FLOOD WARNING FOR THE SALT FIRE BURN SCAR WILL EXPIRE AT 7
PM MDT THIS EVENING FOR NORTHERN OTERO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat within Otero County. Please continue to heed remaining road
closures.
&&
LAT...LON 3326 10561 3326 10565 3324 10569 3324 10572
3329 10568 3331 10566 3331 10565 3331 10564
3331 10563 3331 10561 3331 10560 3330 10558
3327 10559
$$
ABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 11:08 AM MDT, 5 hours 52 minutes earlier. Its key messages:
- Updated at 1107 AM MDT Wed Jul 30 2025
- Decreasing moisture will lead to lower coverage and low flash flood potential through the weekend and mountains will be favored for storms through the weekend and into beginning of next week.
- Temperatures will gradually warm through this same period with lowland high temperatures into the triple digits Saturday and beyond.
Area forecast discussion, Jul 30, 11:08 AM MDT, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1108 AM MDT Wed Jul 30 2025 ...New DISCUSSION, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 1107 AM MDT Wed Jul 30 2025 - Decreasing moisture will lead to lower coverage and low flash flood potential through the weekend and mountains will be favored for storms through the weekend and into beginning of next week. - Temperatures will gradually warm through this same period with lowland high temperatures into the triple digits Saturday and beyond. && .DISCUSSION... Issued at 1107 AM MDT Wed Jul 30 2025 Moisture plume persists over the CWA but it continues to narrow and diminish (PWs have decreased about .2 inches from yesterday). Today is sort of the transition day from the very moist, heavy rain/flood producing pattern of the past several days to a low storm coverage/very warm temperature pattern. Enough moisture remains in place this afternoon/tonight for scattered thunderstorms. Many of the models show a favoring to the areas west of the RG Valley where PWs and instability are a bit higher. Local areas of 1-2 inches of rain are possible so flood potential low but still there. Sub-tropical high pressure begins reorienting to set up over New Mexico Thursday and Friday. Thunderstorm coverage will continue to decrease. For Thursday, best chances of rain continue over the mountains and west of Deming, and by Friday thunderstorms limited mainly to the mountains. Seasonable temps will return with this lowering of storm coverage. Saturday through Tuesday...upper high center becomes well established over New Mexico/eastern Arizona. Thus just a slight chance of rain over the mountain zones. We will see some of the warmest temperatures since early July. By Monday/Tuesday we could be flirting with Heat Advisories for some of the lowlands. There are subtle high positioning differences between the GFS and ECMWF Monday/Tuesday. GFS is a bit further east with the high, which could allow thunderstorms back into the far SW CWA. && .AVIATION... (18Z TAFS) Issued at 1107 AM MDT Wed Jul 30 2025 VFR conditions expected through the period with SCT100 SCT250. Developing soon over the mountains...scattered BKN050CB -TSRA. These storms will spread to the lowlands after 21Z, mainly west of the RG Valley. Some storms could produce pea-size hail and wind gusts of 30-40 knots. The storms should end by around 06-08Z. && .FIRE WEATHER... Issued at 1107 AM MDT Wed Jul 30 2025 Fire weather concerns continue on the low side. Enough moisture is left today for some potential flooding over the burn scars is still possible. Gradually drying Thursday and beyond will both lower storm coverage and flood potential. By Saturday and Sunday, high temps will warm to well above normal and many of the fire zones will see min RH decreasing down to near critical levels. However no significant non-thunderstorm winds are expected through the period. Min RH: Lowlands 23-30% through Friday, then 13-20% Saturday and Sunday. GIla/Black Range Mountains...30-45% through Friday, then 15-25% Saturday and Sunday. Sacramento Mtn...45-60% through Friday, then 25-35% Saturday and Sunday. Vent rates poor-fair this afternoon and Thursday. Fair-good Friday through Sunday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 75 97 74 96 / 20 10 10 10 Sierra Blanca 65 94 66 91 / 10 10 10 10 Las Cruces 69 93 68 92 / 30 30 30 10 Alamogordo 68 92 68 92 / 20 40 20 20 Cloudcroft 49 70 49 67 / 20 60 20 40 Truth or Consequences 67 91 67 90 / 30 40 40 20 Silver City 62 85 61 85 / 50 60 60 50 Deming 70 95 68 95 / 30 40 40 10 Lordsburg 68 94 66 92 / 40 60 60 20 West El Paso Metro 73 94 73 94 / 20 20 20 10 Dell City 70 95 70 94 / 10 10 0 10 Fort Hancock 72 98 74 97 / 10 10 10 10 Loma Linda 67 88 68 86 / 10 10 10 10 Fabens 72 96 73 95 / 20 10 10 0 Santa Teresa 71 94 71 92 / 20 20 20 10 White Sands HQ 72 93 72 93 / 20 20 20 10 Jornada Range 68 91 68 92 / 20 30 30 20 Hatch 68 94 68 94 / 30 40 40 20 Columbus 71 94 70 94 / 30 30 40 0 Orogrande 69 91 68 91 / 20 20 10 10 Mayhill 54 78 55 77 / 20 50 10 40 Mescalero 54 80 54 78 / 30 60 20 50 Timberon 54 78 55 76 / 20 40 10 30 Winston 57 83 57 82 / 40 50 50 50 Hillsboro 63 89 62 89 / 40 50 50 30 Spaceport 67 91 65 91 / 20 30 30 20 Lake Roberts 57 86 56 85 / 50 60 60 60 Hurley 64 88 63 87 / 40 60 50 30 Cliff 65 94 64 93 / 40 60 60 40 Mule Creek 62 90 61 89 / 50 60 50 40 Faywood 65 87 64 86 / 40 50 50 30 Animas 69 94 66 93 / 50 60 60 20 Hachita 66 93 66 91 / 50 50 50 20 Antelope Wells 67 91 66 92 / 60 60 60 20 Cloverdale 65 88 64 87 / 60 70 70 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...17-Hefner
In the hours before
Special weather statement, Jul 30, 11:33 AM MDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service El Paso TX
1133 AM MDT Wed Jul 30 2025
NMZ415-416-301815-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
1133 AM MDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEAST OTERO COUNTY THROUGH
1215 PM MDT...
At 1132 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Elk Silver, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elk Silver, Sixteen Springs, Upper Dry Burnt Canyon, Lower Sixteen
Springs Canyon, Elk Canyon, Lower Dry Burnt Canyon, Bell Canyon, and
Mescalero Apache Cow Camp One.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3296 10532 3296 10535 3295 10535 3295 10556
3330 10548 3331 10532
TIME...MOT...LOC 1732Z 242DEG 4KT 3304 10542
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TSBSpecial weather statement, Jul 30, 2:44 PM MDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service El Paso TX
244 PM MDT Wed Jul 30 2025
NMZ417-429-302115-
Southeast Tularosa Basin NM-Otero Mesa NM-
244 PM MDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OTERO COUNTY THROUGH 315
PM MDT...
At 244 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Timberon, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
The Otero Mesa and Oro Grande Range Complex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3233 10579 3239 10595 3255 10582 3246 10559
TIME...MOT...LOC 2044Z 221DEG 12KT 3243 10578
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BROWNThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:23 PM MDT | Special Weather Statement | EPZ | Luna | 37 min |
| Jul 29, 7:39 PM MDT | Dust Storm Advisory | EPZ | Doña Ana, Luna | 35 min |
| Jul 29, 9:50 PM MDT | Areal Flood Advisory | EPZ | Sierra | 115 min |
| Jul 30, 12:33 AM MDT | Flash Flood Warning | EPZ | Otero | 117 min |
| Jul 30, 11:33 AM MDT | Special Weather Statement | EPZ | 42 min | |
| Jul 30, 1:26 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 30, 1:55 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 30, 2:44 PM MDT | Special Weather Statement | EPZ | Otero | 31 min |
| Jul 30, 4:07 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 113 min |
| Jul 30, 4:28 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Jul 30, 5:19 PM MDT | Special Weather Statement | EPZ | Hidalgo | 26 min |
| Jul 30, 5:36 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 30, 5:42 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 30, 5:49 PM MDT | Special Weather Statement | EPZ | Otero | 26 min |
| Jul 30, 5:58 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.